Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 72, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 29, 2010, 5:36 PM MDT for Cherry County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2010, 5:36 PM MDT (23:36 UTC)
- Expired
- Jul 29, 2010, 6:00 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:30 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
790 WFUS53 KLBF 292336 TORLBF NEC031-300000- /O.NEW.KLBF.TO.W.0072.100729T2336Z-100730T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM MDT THU JUL 29 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 600 PM MDT/700 PM CDT/ * AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES WEST OF MERRITT RESERVOIR DAM...OR 30 MILES SOUTHWEST OF VALENTINE...AND MOVING EAST AT 25 MPH. * THIS DANGEROUS STORM WILL BE NEAR... MERRITT RESERVOIR DAM AROUND 645 PM CDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HIGHWAY 97 MILE MARKER 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. IF ON OR NEAR MERRITT RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4266 10072 4241 10081 4256 10108 4265 10104 TIME...MOT...LOC 2336Z 290DEG 24KT 4260 10097 $$ TAYLOR
2 follow-up statements
164 WWUS53 KLBF 292346 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 646 PM CDT THU JUL 29 2010 NEC031-300000- /O.CON.KLBF.TO.W.0072.000000T0000Z-100730T0000Z/ CHERRY NE- 546 PM MDT THU JUL 29 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHERRY COUNTY UNTIL 600 PM MDT/700 PM CDT/... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES SOUTHWEST OF MERRITT RESERVOIR DAM...OR 30 MILES SOUTHWEST OF VALENTINE...MOVING SOUTHEAST AT 20 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 97 MILE MARKER 110. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. IF ON OR NEAR MERRITT RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4266 10072 4241 10081 4256 10108 4265 10104 TIME...MOT...LOC 2346Z 306DEG 18KT 4256 10096 $$ TAYLOR
009 WWUS53 KLBF 292358 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 658 PM CDT THU JUL 29 2010 NEC031-300007- /O.EXP.KLBF.TO.W.0072.000000T0000Z-100730T0000Z/ CHERRY NE- 558 PM MDT THU JUL 29 2010 ...THE TORNADO WARNING FOR CENTRAL CHERRY COUNTY WILL EXPIRE AT 700 PM CDT/600 PM MDT/... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. LAT...LON 4266 10072 4241 10081 4256 10108 4265 10104 TIME...MOT...LOC 2357Z 306DEG 18KT 4253 10090 $$ TAYLOR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 29, 2:07 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 29, 2:07 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT THU JUL 29 2010 .SHORT TERM DISCUSSION... A SURFACE TROUGH EXTENDING FROM NERN WY INTO THE WRN NEBR PNHDL AND NERN CO WILL BE A FOCUS FOR AFTN CONVECTION TO SPREAD SOUTHEAST OVERNIGHT. INSTABILITY OVERNIGHT ACROSS WRN NEBR COMBINED WITH LOW LEVEL JET TO AID IN LOW CHC POPS ACROSS WRN SANDHILLS INTO SWRN NEBR. ADDITIONAL AREA OF FOCUS WILL BE CURRENT OUTFLOW BOUNDARY EXISTING SOUTH OF VTN THROUGH ANW AND ONL. MODEL CONSENSUS IS FOR A CLUSTER OF STORMS IN SCTRL SD TO EXPAND AND TURN SOUTHEAST ACROSS SERN SD AND NERN NEBR. CURRENT PRECIPITABLE WATER VALUES AOA 1.5 INCHES WILL CONTINUE TO INCREASE AHEAD OF FRONT. NERN COUNTIES FCST TO PEAK AROUND 2 INCHES TONIGHT...PROVIDING AMPLE MOISTURE FOR HEAVY RAINFALL POTENTIAL. CURRENT FLASH FLOOD WATCH FOR BOYD AND HOLT COUNTY TONIGHT LOOKS WARRANTED AND WILL CONTINUE. ON FRIDAY...THE FRONT WILL PUSH SOUTHEAST AND SHOULD JUST CLEAR SERN ZONES AROUND 18Z. THERE SHOULD BE A BREAK IN SHOWER CHCS NCTRL DURING THE AFTN AND EVENING WITH SLIGHT CHCS SOUTH AND WEST. HIGHS NOT MUCH DIFFERENT THAN TODAY WITH AROUND 90 MOST AREAS. FRONT FRIDAY NIGHT WILL ESSENTIALLY GET WASHED OUT BY SATURDAY WITH A RETURN SOUTH AND SOUTHEAST FLOW. A SLIGHT CHC REMAINS FOR TSTMS SATURDAY AFTN THROUGH SUNDAY MAINLY WEST AND NORTHWEST. BETTER CHC STILL LOOKS TO ARRIVE SUNDAY NIGHT WITH ANOTHER FRONT PUSHING IN. BETTER CHCS AGAIN FAVOR THE NCTRL. && .EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)...FRONTAL BOUNDARY FCST TO STALL NEAR THE NEBR AND KS BORDER MONDAY THROUGH WEDNESDAY LIFTING NORTH THURSDAY. UPPER RIDGE CENTER FCST TO RETROGRADE WESTWARD FROM ACROSS ARKANSAS MONDAY INTO TX PNHDL. UPPER RIDGE WILL BE FLATTENED WITH CENTRAL PLAINS CATCHING THE FASTER WESTERLIES. THIS WILL BRING AT LEAST A SLIGHT CHC FOR TSTMS THROUGH THE PERIOD WITH HIGHS MAINLY UPPER 80S TO LOWER 90S. && .AVIATION... 00Z-12Z FRIDAY...GENERALLY VFR SOUTH OF U.S. HIGHWAY 20. ALONG AND NORTH OF HIGHWAY 20...SCATTERED THUNDERSTORMS WILL MOVE WEST TO EAST OVERNIGHT. ACTIVITY COULD BECOME NUMEROUS NORTH OF KONL AFTER 06Z. SOUTH OF HIGHWAY 20 TO THE KS BORDER...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. SFC WINDS WILL BE SOUTHEAST AT 10 KTS...BUT VARIABLE AND GUSTY NEAR STORMS. AFTER 12Z MONDAY...STORMS SHOULD HAVE EXITED TO THE EAST. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH CONTINUES FROM THIS EVENING THROUGH FRIDAY MORNING FOR NEZ007-010. && DISCUSSION...ROBERG AVIATION...TAYLOR
Hazardous weather outlook, Jul 29, 2:16 PM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT THU JUL 29 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-302015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 316 PM CDT THU JUL 29 2010 /216 PM MDT THU JUL 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE BEST CHANCE FOR STORMS WILL BE NORTH OF INTERSTATE 80...WHERE A FEW SEVERE STORMS WILL BE POSSIBLE. THE SEVERE WEATHER RISKS WOULD BE FROM LARGE HAIL AND DAMAGING WINDS...BUT CONDITIONS COULD ALSO SUPPORT AN ISOLATED TORNADO. TROPICAL MOISTURE WILL ALSO BE IN PLACE...SO STORMS CAPABLE OF VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR NORTHERN HOLT AND BOYD COUNTIES...WHERE THE GROUND IS WET FROM FLOODING RAINS LAST WEEK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ONCE AGAIN LATE FRIDAY AND SATURDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS. TROPICAL MOISTURE WILL CONTINUE TO KEEP THE THREAT OF VERY HEAVY RAINFALL. SUNDAY AND BEYOND...A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN ANCHORED OVER THE SOUTHERN PLAINS. THE RIDGE WILL CIRCULATE TROPICAL MOISTURE NORTHWARD THROUGH THE CENTRAL PLAINS. AT TIMES... CONDITIONS WILL BE FAVORABLE LARGE THUNDERSTORMS CAPABLE OF VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY NORTH OF INTERSTATE 80. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Special weather statement, Jul 29, 3:12 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 412 PM CDT THU JUL 29 2010 NEZ094-292200- WESTERN CHERRY NE- 312 PM MDT THU JUL 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 400 PM MDT... AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF MEDICINE LAKE...OR 39 MILES WEST OF VALENTINE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CODY AROUND 335 PM MDT. NENZEL AROUND 400 PM MDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, Jul 29, 4:03 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 503 PM CDT THU JUL 29 2010 NEZ005-094-292245- EASTERN CHERRY NE-WESTERN CHERRY NE- 403 PM MDT THU JUL 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 445 PM MDT/545 PM CDT/... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF NENZEL...OR 35 MILES WEST OF VALENTINE...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CODY AROUND 415 PM MDT. NENZEL AROUND 440 PM MDT. KILGORE AROUND 445 PM MDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Jul 29, 5:15 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 615 PM CDT THU JUL 29 2010 NEZ005-094-300000- EASTERN CHERRY NE-WESTERN CHERRY NE- 515 PM MDT THU JUL 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 600 PM MDT/700 PM CDT/... AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCHOOLHOUSE LAKE...OR 37 MILES WEST OF VALENTINE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STEER CREEK CAMPGROUND... MERRITT RESERVOIR DAM... ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 97 MILE MARKER 110... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. PERSONS ON MERRITT RESERVOIR...SHOULD GET OFF THE LAKE IMMEDIATELY AND SEEK SHELTER. LIGHTNING IS ONE OF NATURES BIGGEST KILLERS. REMEMBER IF YOU CAN HEAR THUNDER...YOU CAN BE STRUCK BY LIGHTNING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Local storm report, Jul 29, 5:36 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 18 SSE CODY 42.70N 101.11W
07/29/2010 E60 MPH CHERRY NE PUBLIC
RAIN FALLING HORIZONTALLY IN STRONG THUNDERSTORM WINDS
WITH SOME PEA SIZE HAIL.
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:34 AM MDT | Flash Flood Watch | LBF | Boyd, Holt | 24 hr |
| Jul 29, 4:38 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 37 min |
| Jul 29, 5:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.